Alert archive / Wisconsin / Frost Advisories in 2017
Frost Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 29, 2017, 3:42 AM CDT for 8 counties in Wisconsin. It took effect at Sep 30, 2017, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2017, 3:42 AM CDT (08:42 UTC)
- In effect from
- Sep 30, 2017, 1:00 AM CDT
- Expired
- Sep 30, 2017, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
465 WWUS73 KGRB 290842 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 342 AM CDT Fri Sep 29 2017 WIZ005-010>013-018-019-021-073-291700- /O.NEW.KGRB.FR.Y.0009.170930T0600Z-170930T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County-Southern Marinette County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, Townsend, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, and Middle Inlet 342 AM CDT Fri Sep 29 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Saturday. * TEMPERATURE...upper 20s to middle 30s.| * IMPACTS...Widespread frost will damage or kill unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kieckbusch
3 follow-up statements
403 WWUS73 KGRB 291638 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1138 AM CDT Fri Sep 29 2017 WIZ005-010>013-018-019-021-073-300045- /O.CON.KGRB.FR.Y.0009.170930T0600Z-170930T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County-Southern Marinette County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, Townsend, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, and Middle Inlet 1138 AM CDT Fri Sep 29 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...dropping to the upper 20s to middle 30s after midnight. * IMPACTS...Widespread frost will damage or kill unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
802 WWUS73 KGRB 292352 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 652 PM CDT Fri Sep 29 2017 WIZ005-010>013-018-019-021-073-301000- /O.CON.KGRB.FR.Y.0009.170930T0600Z-170930T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County-Southern Marinette County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, Townsend, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, and Middle Inlet 652 PM CDT Fri Sep 29 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...Temperatures dropping to the upper 20s to middle 30s after midnight favor the formation of frost overnight. * IMPACTS...The frost and cold temperatures may damage or kill unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Skowronski
233 WWUS73 KGRB 300825 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 325 AM CDT Sat Sep 30 2017 WIZ005-010>013-018-019-021-073-301400- /O.CON.KGRB.FR.Y.0009.000000T0000Z-170930T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Northern Oconto County-Southern Marinette County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, Lakewood, Townsend, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, and Middle Inlet 325 AM CDT Sat Sep 30 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures in the upper 20s to middle 30s will result in the formation of frost. * IMPACTS...The frost and cold temperatures may damage or kill unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 29, 3:37 AM CDT, 5 minutes earlier.
Area forecast discussion, Sep 29, 3:37 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 337 AM CDT Fri Sep 29 2017 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 336 AM CDT Fri Sep 29 2017 A short-wave trof and associated shower activity had shifted east of the region early this morning. Cool north flow off Lake Superior was producing some low clouds over north central WI, and lake-850 mb delta-t's of 15-16 C support the potential for scattered lake-effect rain showers in the far north through midday. Highs will be in the middle to upper 50s north, and lower to middle 60s south. Canadian high pressure will settle across the region tonight, with clearing skies and light winds leading to a cool night across the region. Average 1000-850 mb mixing ratios of 3.5-4.5 g/kg support minimum temperatures in the upper 20s to middle 30s across much of northern WI, so a Frost Advisory will be issued with this forecast package. Mostly sunny skies are expected on Saturday, with near normal highs in the lower to middle 60s. .LONG TERM...Saturday Night Through Thursday Issued at 336 AM CDT Fri Sep 29 2017 Significant model differences remain in the medium range models for the middle of next week. Based on comparisons to the ensemble means, prefer a solution closer to the gfs. Saturday night through Sunday night...High pressure will be sliding east from the central to the eastern Great Lakes on Saturday night. As this occurs, mid and high clouds will be on the increase after midnight while a southerly breeze develops. Therefore, temps will be much warmer than on Friday night, and should not see temps cold enough for frost. Moisture return will ramp up over the northern Mississippi Valley on Sunday and some precip could make it into western Wisconsin, but dry conditions should continue over north- central and northeast WI, albeit with partly to mostly cloudy conditions. Little changes on Sunday night, though the deeper moisture does shift a eastward a tad. Could therefore see a few light showers pushing into north-central WI. No significant changes to temps. Rest of the forecast...A cold front will slowly inch towards the northwest Wisconsin on Monday and Tuesday. Focus for precip will continue to remain mainly over western WI and MN on Monday, but could see higher chances of precip arrive over north-central WI on Monday afternoon through Tuesday. Warmer air will be surging northward ahead of the front during this time, so areas over eastern WI could see well above normal temps. Precip chances will gradually spread east from the middle to end of the next work week, though its too early to get a handle on the details. Temps look to remain well above normal, pending rainfall, during this time. && .AVIATION...for 06Z TAF Issuance Issued at 1043 PM CDT Thu Sep 28 2017 Showers continue to end from west to east with clearing skies as a cold front tracks through the region. The showers should end later tonight with mostly clear skies developing. As cooler air moves across the warmer waters of Lake Superior lake effect clouds with MVFR ceilings are expected to form and move southward over north- central Wisconsin. However, satellite trends show these clouds may not make it south enough to affect the TAF sites. Given the trends will keep the TAFs VFR for the period. Some SCT-BKN afternoon cumulus clouds are expected on Friday, which will clear out Friday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 9 AM CDT Saturday for WIZ005-010>013- 018-019-021-073. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Sep 29, 3:39 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 339 AM CDT Fri Sep 29 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 339 AM CDT Fri Sep 29 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Frost is likely over north-central and parts of northeast Wisconsin west of the bay late tonight into early Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible at times next week, but it is too early to determine their severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-300845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 339 AM CDT Fri Sep 29 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty north winds will produce conditions hazardous to small craft through late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft are possible again during the early part of next week. Kieckbusch/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:19 PM CDT | Special Weather Statement | GRB | Brown | 41 min |
| Sep 28, 8:39 PM CDT | Special Weather Statement | GRB | Brown | 51 min |
Nearby
Frost Advisories in Wisconsin, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.